Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 91, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 18, 2011, 11:59 PM EDT for Calhoun County, Kalamazoo County, Van Buren County, Michigan. It was in force for 69 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2011, 11:59 PM EDT (03:59 UTC)
- Expired
- Jul 19, 2011, 1:08 AM EDT
- In force
- 69 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Calhoun County, MI, Kalamazoo County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 79 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 12:16 AM EDT | HAIL 0.25 | Vicksburg, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 4.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1993 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 12.7
The text
As transmitted, in the capitals the NWS used until 2016.
760
WUUS53 KGRR 190359
SVRGRR
MIC025-077-159-190515-
/O.NEW.KGRR.SV.W.0091.110719T0359Z-110719T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1159 PM EDT MON JUL 18 2011
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CALHOUN COUNTY IN SOUTH CENTRAL MICHIGAN...
SOUTHERN KALAMAZOO COUNTY IN SOUTHWEST MICHIGAN...
VAN BUREN COUNTY IN SOUTHWEST MICHIGAN...
* UNTIL 115 AM EDT
* AT 1157 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM PAW PAW LAKE TO 7 MILES SOUTHWEST OF
MARSHALL..AND MOVING SOUTHEAST AT 25 MPH. SMALL HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
KALAMAZOO... DECATUR... BANGOR...
PAW PAW... SCHOOLCRAFT... TEKONSHA...
VAN BUREN STATE PARK... PORTER TWP...
MCDONALD... PALISADES PARK... BREEDSVILLE...
LAWRENCE... LAWTON... KEELER...
GLENDALE... COVERT... MATTAWAN...
HARTFORD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4207 8622 4224 8623 4225 8636 4239 8628
4229 8538 4228 8505 4207 8474
TIME...MOT...LOC 0359Z 307DEG 23KT 4225 8626 4221 8508
WIND...HAIL 60MPH <1.00IN
$$
MJS4 follow-up statements
602
WWUS53 KGRR 190416
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1216 AM EDT TUE JUL 19 2011
MIC025-077-159-190515-
/O.CON.KGRR.SV.W.0091.000000T0000Z-110719T0515Z/
CALHOUN MI-KALAMAZOO MI-VAN BUREN MI-
1216 AM EDT TUE JUL 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR VAN BUREN...
KALAMAZOO AND SOUTHWESTERN CALHOUN COUNTIES UNTIL 115 AM EDT...
AT 1215 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WATERVLIET TO UNION CITY...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
KALAMAZOO... DECATUR... BANGOR...
PAW PAW... SCHOOLCRAFT... TEKONSHA...
VAN BUREN STATE PARK... PORTER TWP...
MCDONALD... PALISADES PARK... BREEDSVILLE...
LAWRENCE... LAWTON... KEELER...
GLENDALE... COVERT... MATTAWAN...
HARTFORD...
LAT...LON 4207 8622 4224 8623 4225 8636 4239 8628
4229 8538 4228 8505 4207 8474
TIME...MOT...LOC 0416Z 332DEG 21KT 4219 8625 4202 8508
WIND...HAIL 60MPH <1.00IN
$$
93165
WWUS53 KGRR 190441
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1241 AM EDT TUE JUL 19 2011
MIC025-190451-
/O.CAN.KGRR.SV.W.0091.000000T0000Z-110719T0515Z/
CALHOUN MI-
1241 AM EDT TUE JUL 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CALHOUN COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE WARNED AREA.
LAT...LON 4207 8562 4207 8622 4224 8623 4225 8636
4239 8628 4239 8625
TIME...MOT...LOC 0441Z 334DEG 22KT 4204 8618 4186 8501
$$
MIC077-159-190515-
/O.CON.KGRR.SV.W.0091.000000T0000Z-110719T0515Z/
KALAMAZOO MI-VAN BUREN MI-
1241 AM EDT TUE JUL 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR VAN BUREN AND
SOUTHWESTERN KALAMAZOO COUNTIES UNTIL 115 AM EDT...
AT 1237 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF DOWAGIAC TO 14 MILES SOUTHEAST OF
UNION CITY...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
DECATUR... BANGOR...
VAN BUREN STATE PARK... PORTER TWP...
MCDONALD... PALISADES PARK... LAWRENCE...
LAWTON... KEELER... COVERT...
HARTFORD... HAMILTON TWP... TOQUIN...
TEAPOT DOME...
LAT...LON 4207 8562 4207 8622 4224 8623 4225 8636
4239 8628 4239 8625
TIME...MOT...LOC 0441Z 334DEG 22KT 4204 8618 4186 8501
WIND...HAIL 60MPH <1.00IN
$$
93858 WWUS53 KGRR 190445 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1245 AM EDT TUE JUL 19 2011 MIC077-190455- /O.CAN.KGRR.SV.W.0091.000000T0000Z-110719T0515Z/ KALAMAZOO MI- 1245 AM EDT TUE JUL 19 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KALAMAZOO COUNTY IS CANCELLED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE WARNED AREA. LAT...LON 4208 8578 4207 8622 4224 8623 TIME...MOT...LOC 0445Z 334DEG 22KT 4202 8617 4184 8500 $$ MIC159-190515- /O.CON.KGRR.SV.W.0091.000000T0000Z-110719T0515Z/ VAN BUREN MI- 1245 AM EDT TUE JUL 19 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL VAN BUREN COUNTY UNTIL 115 AM EDT... AT 1242 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM DOWAGIAC TO 16 MILES SOUTHEAST OF UNION CITY...MOVING SOUTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... DECATUR... KEELER... HARTFORD... HAMILTON TWP... LAT...LON 4208 8578 4207 8622 4224 8623 TIME...MOT...LOC 0445Z 334DEG 22KT 4202 8617 4184 8500 WIND...HAIL 60MPH <1.00IN $$ 93
980 WWUS53 KGRR 190508 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 108 AM EDT TUE JUL 19 2011 MIC159-190519- /O.CAN.KGRR.SV.W.0091.000000T0000Z-110719T0515Z/ VAN BUREN MI- 108 AM EDT TUE JUL 19 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN VAN BUREN COUNTY IS CANCELLED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED OUT OF THE WARNED AREA. LAT...LON 4208 8578 4207 8622 4224 8623 TIME...MOT...LOC 0509Z 334DEG 22KT 4189 8608 4171 8492 $$ 93
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 8:18 PM EDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jul 18, 8:18 PM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 818 PM EDT MON JUL 18 2011 LATEST UPDATE...SHORT TERM... .SYNOPSIS...(410 PM EDT MON JUL 18 2011) HOT AND HUMID CONDITIONS ARE ANTICIPATED THROUGH THE REMAINDER OF THE WEEK. THE PEAK OF THE HEAT AND HUMIDITY SHOULD COME WEDNESDAY THROUGH THURSDAY AND PERHAPS INTO FRIDAY WHEN HIGH TEMPERATURES WILL REACH THE LOW TO MID 90S WITH DEW POINT READINGS WELL INTO THE 70S. && .SHORT TERM...(818 PM EDT MON JUL 18 2011) (TONIGHT THROUGH WEDNESDAY NIGHT) THE HEAT ADVISORY HAS EXPIRED. UPDATED GRIDS TO REFLECT THAT. THE REST OF THE FORECAST LOOKS GOOD. OUR PRIMARY FCST CHALLENGE IN THE SHORT TERM IS TO EVALUATE HOW HOT IT WILL BE TUESDAY THROUGH WEDNESDAY NIGHT. THE CURRENT HEAT ADVISORY HEADLINE FOR PORTIONS OF OUR AREA THROUGH 8 PM THIS EVENING LOOKS EXCELLENT AND WILL REMAIN UNCHANGED. IN ADDITION WE ARE ISSUING AN EXCESSIVE HEAT WATCH FOR WEDNESDAY THROUGH FRIDAY. MAIN WX STORY IN THE SHORT TERM AND LONG TERM WILL BE THE HEAT AND HUMIDITY. TUESDAY LOOKS (RELATIVELY) SLIGHTLY LESS HUMID WITH SFC DEW PTS IN THE UPPER 60S TO AROUND 70 WITH LIGHT NORTHERLY FLOW. WITH MAX TEMPS TOMORROW IN THE 85 TO NEAR 90 DEGREE RANGE WE ANTICIPATE HEAT INDICES TOMORROW WILL REACH THE MID TO UPPER 90S. IT WILL BECOME HOTTER AND OPPRESSIVELY HUMID WEDNESDAY WHEN MAX TEMPS WILL REACH THE LOW TO MID 90S WITH SFC DEW PTS WELL INTO THE 70S. THIS WILL OCCUR AS H8 TEMPS REACH +22 TO +24 C AND WITH UPPER RIDGING IN PLACE. FOR THESE REASONS AND AFTER EXTENSIVE COORDINATION WITH SURROUNDING OFFICES WE HAVE OPTED TO ISSUE AN EXCESSIVE HEAT WATCH TO COVER THE WEDNESDAY THROUGH FRIDAY TIME FRAME. WE WILL ALSO GO WITH A DRY FCST FOR TUESDAY WITH NO FORCING MECHANISM FOR CONVECTIVE INITIATION TO OCCUR AND WITH 12Z GFS/NAM GUIDANCE TIME HEIGHT RH PROGS SHOWING GRADUAL DRYING IN THE LOW TO MID LEVELS AS LIGHT NORTHERLY FLOW CONTINUES. I HAVE ALSO OPTED TO GO WITH A DRY FCST FOR TUESDAY NIGHT AND WEDNESDAY WITH A CONSENSUS OF LATEST GUIDANCE AND MODEL TRENDS NOW SHOWING THE FOCUS FOR CONVECTIVE DEVELOPMENT SHIFTED FURTHER NORTH ACROSS NORTHERN MI/THE LAKE SUPERIOR REGION. && .LONG TERM...(410 PM EDT MON JUL 18 2011) (THURSDAY THROUGH MONDAY) HOT AND HUMID CONDITIONS WILL CONTINUE THURSDAY INTO FRIDAY. THERE WILL ALSO BE A CHANCE OF SHOWERS AND TSTORMS FRIDAY AND PARTICULARLY LATER NEXT WEEKEND WITH THE APPROACH OF A COLD FRONT. HOWEVER AT THIS TIME A CONSENSUS OF OUR LATEST MEDIUM RANGE GUIDANCE AND 12Z MEX NUMBERS SUGGESTS ABOVE NORMAL TEMPS WILL CONTINUE THROUGH NEXT WEEKEND. && .AVIATION...(750 PM EDT MON JUL 18 2011) THE WEAK COLD FRONT WILL SLIP DOWN FROM THE NORTH TONIGHT. A RISK FOR AN ISOLATED THUNDERSTORM OR TWO WILL EXIST TONIGHT...BUT THE PROBABILITY IS TOO LOW TO INCLUDE IN THE TAFS. WITH CLOUD COVER DECREASING AND BETTER RADIATIONAL COOLING SETTING UP...WE ARE EXPECTING SOME FOG TO DEVELOP. FOR THAT REASON I FEATURED TAFS THE GO DOWN TO IFR AFTER MIDNIGHT. NOT CERTAIN TO HAPPEN...BUT LOW LEVEL MOISTURE IS VERY HIGH AT THIS TIME...SO THE RISK IS ELEVATED. MOISTURE LEVELS ARE SHOWN TO DROP OFF ON TUESDAY...THUS IT APPEARS THERE WILL BE LESS OF A RISK FOR STORMS. && .MARINE...(410 PM EDT MON JUL 18 2011) WIND AND WAVE ACTION WILL BE MINIMAL TONIGHT THROUGH MIDWEEK. HAZY AND HUMID CONDITIONS ARE ANTICIPATED THROUGH THE REST OF THE WEEK... PARTICULARLY ON WEDNESDAY AND THURSDAY WHEN DEW POINTS WILL BE WELL INTO THE 70S. && .HYDROLOGY...(410 PM EDT MON JUL 18 2011) NO HYDRO ISSUES ARE ANTICIPATED THROUGH MIDWEEK WITH A HOT AND HUMID BUT DRY WEATHER PATTERN. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...EXCESSIVE HEAT WATCH WEDNESDAY THROUGH FRIDAY. LM...NONE. && SYNOPSIS: LAURENS SHORT TERM: LAURENS 93 LONG TERM: LAURENS AVIATION: MJS MARINE: LAURENS HYDROLOGY: LAURENS
Hazardous weather outlook, Jul 18, 8:00 PM EDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 800 PM EDT MON JUL 18 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-190900- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 800 PM EDT MON JUL 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THERE IS A LOW CHANCE OF THUNDERSTORMS TONIGHT AHEAD OF A SOUTHWARD MOVING WEAK COLD FRONT. SEVERE STORMS ARE NOT EXPECTED. HOWEVER...ANY STORM THAT DOES DEVELOP WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL AND WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAT AND HUMIDITY WILL REMAIN IN PLACE THROUGH THE COURSE OF THE WEEK AND POTENTIALLY INTO NEXT WEEKEND. HIGHS WILL LIKELY PUSH INTO THE 90S EACH DAY. THE WARMEST DAYS ARE EXPECTED TO BE WEDNESDAY AND THURSDAY. HEAT INDEX VALUES NEAR OR OVER 100 DEGREES ARE QUITE POSSIBLE EACH AFTERNOON FOR THE NEXT 6 TO 7 DAYS. THERE IS THE POTENTIAL FOR ADDITIONAL THUNDERSTORMS LATE IN THE WEEK AND INTO THE WEEKEND AS ANOTHER FRONTAL SYSTEM GETS CLOSE TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. LMZ844>849-190900- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 800 PM EDT MON JUL 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THERE IS A LOW CHANCE OF THUNDERSTORMS TONIGHT AHEAD OF A SOUTHWARD MOVING WEAK COLD FRONT. WHILE SEVERE STORMS ARE NOT EXPECTED...ANY THUNDERSTORM THAT DOES DEVELOP COULD PRODUCE WIND GUSTS TO 35 KNOTS. DENSE FOG IS POSSIBLE THROUGH TONIGHT AS VERY MOIST AIR MOVES OVER THE COOLER WATERS OF LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DENSE FOG WILL REMAIN POSSIBLE THROUGH MOST OF THIS WEEK AS VERY MOIST AIR REMAINS IN PLACE OVER THE COOLER WATERS OF LAKE MICHIGAN. THERE IS THE CHANCE OF MORE THUNDERSTORMS FRIDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. WDM/DUKE/93
In the hours before
Local storm report, Jul 18, 6:34 PM EDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
634 PM EDT MON JUL 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL OKEMOS 42.72N 84.43W
07/18/2011 E0.25 INCH INGHAM MI TRAINED SPOTTER
0625 PM HEAVY RAIN OKEMOS 42.72N 84.43W
07/18/2011 M0.49 INCH INGHAM MI TRAINED SPOTTER
15 MINUTE RAINFALL.
&&
MKALEMBKLocal storm report, Jul 18, 6:45 PM EDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
645 PM EDT MON JUL 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL 5 N STOCKBRIDGE 42.52N 84.18W
07/18/2011 E0.25 INCH INGHAM MI TRAINED SPOTTER
&&
MKALEMBKLocal storm report, Jul 18, 6:52 PM EDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
652 PM EDT MON JUL 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND GST SW OKEMOS 42.72N 84.43W
07/18/2011 E35 MPH INGHAM MI TRAINED SPOTTER
HEAVY RAINFALL AND WIND GUST ESTIMATED AT 35 MPH.
&&
MKALEMBKSpecial weather statement, Jul 18, 11:32 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1132 PM EDT MON JUL 18 2011
MIZ071>074-190530-
CALHOUN-JACKSON-KALAMAZOO-VAN BUREN-
1132 PM EDT MON JUL 18 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 1129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTH HAVEN TO
BATTLE CREEK...MOVING SOUTHEAST AT 20 MPH.
WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCALLY
MORE THAN AN INCH OF RAIN COULD ACCOMPANY THE PASSAGE OF THESE
STORMS.
* THUNDERSTORMS WILL BE NEAR...
MENTHA AND NORTHWOOD BY 1140 PM EDT...
WATTLES PARK BY 1145 PM EDT...
BEADLE LAKE BY 1150 PM EDT...
COMSTOCK BY 1155 PM EDT...
PARTELLO AND ARMSTRONG CORNERS BY MIDNIGHT EDT...
TOQUIN AND DUCK LAKE BY 1205 AM EDT...
RICE CREEK AND ALMENA BY 1210 AM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 4207 8622 4224 8622 4225 8636 4242 8628
4242 8472 4211 8471 4207 8466
TIME...MOT...LOC 0332Z 311DEG 18KT 4241 8634 4233 8516
MJSThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 11:32 PM EDT | Special Weather Statement | GRR | Calhoun, Kalamazoo, Van Buren | 118 min |
| Jul 18, 11:51 PM EDT | Special Marine Warning | GRR | 39 min | |
| Jul 19, 1:13 AM EDT | Special Weather Statement | GRR | Barry | 62 min |
| Jul 19, 1:16 AM EDT | Special Weather Statement | GRR | Van Buren | 44 min |
| Jul 19, 1:33 AM EDT | Areal Flood Advisory | GRR | Van Buren | 5 hr |
| Jul 19, 4:00 AM EDT | Excessive Heat Warning | GRR | Allegan, Barry, Calhoun, Clinton, Eaton, Gratiot and 13 more | 65 hr |
| Jul 19, 4:00 AM EDT | Heat Advisory | GRR | Clare, Gratiot, Isabella, Lake, Mason, Mecosta and 5 more | 16 hr |
| Jul 19, 4:12 PM EDT | Small Craft Advisory | GRR | 43 hr | |
| Jul 19, 4:30 PM EDT | Excessive Heat Watch | GRR | Clare, Gratiot, Isabella, Lake, Mason, Mecosta and 5 more | 11 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.